Alert archive / New York / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 21, NWS Albany, NY

June 15, 2009Ulster County, New York

NWS Albany, NY issued this severe thunderstorm warning at Jun 15, 2009, 1:43 PM EDT for Ulster County, New York. It was in force for 62 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 15, 2009, 1:43 PM EDT (17:43 UTC)
Expired
Jun 15, 2009, 2:45 PM EDT
In force
62 min
Issued by
NWS Albany, NY
Area
Storm-based polygon

County Ulster County, NY

The radar

The Albany radar (KENX), 96 km from the middle of the area, began a volume at 17:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 15, 2:36 PM EDTHAIL 1Cragsmoor, NYNICKEL TO QUARTER SIZED HAIL
Jun 15, 2:50 PM EDTHAIL 0.88Awosting, NY
Jun 15, 2:55 PM EDTHAIL 0.885 N Pine Bush, NY

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 53 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Phillips Aaf/Abe, MD (KAPG), launched 12:00Z, 5.7 hours before the alert went out and 296 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Phillips Aaf/Abe, MD at 12:00Z on 2009-06-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 196 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Phillips Aaf/Abe, MD at 12:00Z on 2009-06-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 41 square meters per square second.19395878Sfc1 km3 km6 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
196 J/kg
Mixed-layer CIN
-80 J/kg
Mixed-layer LCL
943 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
41 m²/s²
0-3 km storm-relative helicity
92 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KALY 151743
SVRALY
NYC111-151845-
/O.NEW.KALY.SV.W.0021.090615T1743Z-090615T1845Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBANY NY
143 PM EDT MON JUN 15 2009

THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN ULSTER COUNTY IN EAST CENTRAL NEW YORK...

* UNTIL 245 PM EDT

* AT 142 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL.  THIS
  STORM WAS LOCATED NEAR NAPANOCH...OR 6 MILES NORTH OF ELLENVILLE...
  AND MOVING SOUTHEAST AT 10 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  NAPANOCH BY 150 PM EDT...
  KERHONKSON BY 200 PM EDT...
  ELLENVILLE BY 205 PM EDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV.

&&

LAT...LON 4168 7401 4162 7433 4177 7454 4191 7438
TIME...MOT...LOC 1743Z 309DEG 9KT 4179 7437

$$

BGM
1 follow-up statement
000 
WWUS51 KALY 151810
SVSALY

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
210 PM EDT MON JUN 15 2009

NYC111-151845-
/O.CON.KALY.SV.W.0021.000000T0000Z-090615T1845Z/
ULSTER NY-
210 PM EDT MON JUN 15 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 PM EDT
FOR SOUTH CENTRAL ULSTER COUNTY...

AT 209 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. 
THIS STORM WAS LOCATED NEAR GRANITE...OR NEAR ELLENVILLE...MOVING
SOUTHEAST AT 10 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  ACCORD BY 215 PM EDT...
  SAINT JOSEN BY 220 PM EDT...
  LAKE MINNEWASKA AND AWOSTING BY 230 PM EDT...
  RUTSONVILLE BY 235 PM EDT...
  DWAARKILL BY 240 PM EDT...
  BENTON CORNERS...TUTHILLTOWN...TUTHILL AND BRUYNSWICK BY 245 PM
  EDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

&&

LAT...LON 4185 7431 4168 7401 4162 7433 4171 7446
TIME...MOT...LOC 1810Z 309DEG 9KT 4174 7430

$$

BGM

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albany, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 15, 9:15 AM EDT, 4 hours 28 minutes earlier.

Area forecast discussion, Jun 15, 9:15 AM EDT, 4 hours 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
915 AM EDT MON JUN 15 2009

.SYNOPSIS...
ANOTHER IN A SERIES OF UPPER LEVEL DISTURBANCES WILL MOVE OVER THE
REGION TODAY TRIGGERING ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS.
HIGH PRESSURE WILL THEN BUILD IN FOR THE MID WEEK. HOWEVER UNSETTLED
WEATHER WILL RETURN BY THE END OF THE WORK WEEK.

&&

.NEAR TERM /THROUGH TONIGHT/...
THE EMBEDDED SHORT WAVE THAT BROUGHT SHOWERS/THUNDERSTORMS TO THE
REGION...WITH A FEW REPORTS OF >2" OF RAIN...HAS TRACKED EAST.  THE
NEXT SHORT WAVE SEEN IN THE H2O VAPOR IMAGERY THIS MORNING ACROSS
EASTERN LAKE ONTARIO WILL APPROACH THE REGION TODAY.  BASED ON 12Z
SOUNDINGS...THE COLD POOL AT 500MB WAS ANALYZED AROUND -20C WITH A
MID LEVEL DRY AIR BETWEEN 500-700MB.  WHILE PWATS ARE NOT EXPECTED
TO BE TOO MUCH HIGHER THAN 1 INCH...WITH STEERING FLOW ALOFT QUITE
LIGHT...COULD SEE ADDITIONAL FLOODING CONCERNS /MINOR FLOODING AT
THE CURRENT TIME/.  FORECAST CAPES APPEAR TO BE AROUND 1000 J/KG IF
WE ARE ABLE TO GET ENOUGH HEATING.  BASED ON THE 1KM VIS...SEEMS THE
HUDSON RIVER VALLEY AND POINTS EAST REMAIN UNDER THE BLANKET OF
STRATUS WITH MOSUNNY CONDITIONS FOR PORTIONS OF THE
CATSKILLS...MOHAWK VALLEY AND EASTERN DACKS.  GOES EAST RSO WAS
REQUESTED AND WILL BE AVAILABLE SHORTLY.  WET BULB ZERO HEIGHTS ARE
RATHER LOW 7-8K FEET SO THUNDERSTORMS WILL BE CAPABLE TO PRODUCE
SOME HAIL.

REMAINDER OF THE DISCUSSION FOLLOWS...

NEXT SHORT WAVE/UPPER LEVEL TROUGH HEADING OUR WAY...ITS PUSHING
ACROSS THE EASTERN GREAT LAKES. UPPER TROUGH AXIS WILL MOVE OFFSHORE
LATE TONIGHT. THE GFS KEEPS THE UPPER TROUGH OPEN AND PROGRESSIVE
WHILE THE NAM CLOSES OFF A LOW. MODEL CONSENSUS SUPPORTS THE GFS.

CONVECTION WAS PERSISTENT THROUGH THE EARLY MORNING HOURS AND HAS
NOT CLEAR THE FORECAST AREA YET. WILL KEEP LINGER POP TO HANDLE.
WE WILL HAVE A NULL BEFORE THE NEXT ROUND OF CONVECTION FIRES
TODAY. CONVECTION MOVING ACROSS LAKE ONTARIO INTO THE TUG HILL. WITH
UPPER LEVELS COOLING TO -18 TO -20 DEGREES CELSIUS AT 500 MB LAPSE
RATES WILL BECOME STEEP AT 6.5-7.0 C/KM WITH DAYTIME HEATING. THIS
ALONG WITH MODEST FORECAST MODEL CAPE OF AROUND 1000 J/KG...SOME
STRONG THUNDERSTORMS ARE POSSIBLE. DEEP LAYER SHEAR WEAK SO MAIN
THREAT WILL BE HAIL. ALSO WITH WEAK MID LEVEL FLOW STORMS WILL BE
SLOW MOVING AND WITH PRECIPITABLE WATER VALUES AROUND AN INCH
HEAVY DOWNPOURS WILL ACCOMPANY STORMS (REFER TO HYDROLOGY SECTION
FOR MORE DETAILS). WILL MENTION THREATS IN HAZARDOUS WEATHER
OUTLOOK. THREAT FOR CONVECTION WILL DIMINISH THROUGH THE EVENING
WITH DECREASING POPS. HOWEVER...PATCHY FOG WILL DEVELOP.

&&

.SHORT TERM /TUESDAY THROUGH WEDNESDAY NIGHT/...
RIDGE BUILDS IN TUESDAY HOWEVER WITH LINGERING MOISTURE AND
DAYTIME HEATING CAN COMPLETELY RULE OUT CHANCE OF CONVECTION
ACROSS THE HIGHER TERRAIN DURING THE AFTERNOON SO HAVE A 20 POP.
OTHERWISE...HEIGHTS RISE AND SURFACE RIDGE OVER NORTHERN NEW
ENGLAND BUILDS IN. DRY TUESDAY NIGHT INTO WEDNESDAY NIGHT AS RIDGE
DOMINATES. TEMPERATURES WILL MODERATE WITH HIGHS AROUND 80 DEGREES
FORECAST FOR THE THE HUDSON AND MOHAWK RIVER VALLEYS.

&&

.LONG TERM /THURSDAY THROUGH SUNDAY/...
WEATHER PATTERN RETURNS TO UNSETTLED AS WE HEAD INTO THE WEEKEND.
MODELS ARE IN AGREEMENT THAT THE LONGWAVE TROUGH RETURNS TO THE
GREAT LAKES REGION AND THE NORTHEAST AND THE PATTERN AMPLIFIES OVER
THE CONUS OVER THE WEEKEND. THE DIFFERENCES ARE IN THE TIMING AND
AMPLITUDE OF THE INDIVIDUAL SHORT WAVES MOVING THROUGH THE FLOW.
RIDGING ALOFT IS FORECAST FOR FRIDAY HOWEVER TROUGH WILL REMAIN IN
PLACE AT LOWER LEVELS. STRONG NORTHERN STREAM SHORT WAVE WILL DIG
TROUGH OVER THE GREAT LAKES REGION AND THE NORTHEAST OVER THE
WEEKEND. THE MODELS INDICATE A CUT OFF LOW WILL FORM BY THE END OF
THE WEEKEND WHICH COULD PERSIST INTO EARLY NEXT WEEK.

&&

.AVIATION /12Z MONDAY THROUGH FRIDAY/...
FOG IN THE PROCESS OF LIFTING TO A STRATUS DECK AT KGFL/KALB...WITH
MVFR/IFR CONDITIONS POSSIBLY LINGER UNTIL AROUND 13Z-14Z.
THEREAFTER...VFR CONDITIONS SHOULD THEN PREVAIL THROUGH MUCH OF THE
DAYLIGHT HOURS. HOWEVER...ANOTHER DISTURBANCE IS ALREADY ADVANCING
EASTWARD ACROSS WESTERN/CENTRAL NY...WHICH WILL RESULT IN MORE
SHRA/TSRA LIKELY AT ALL THREE TERMINALS STARTING BY LATE MORNING OR
EARLY AFTERNOON. SOME DETERIORATION TO AT LEAST MVFR IS
LIKELY...WITH BRIEF IFR CONDITIONS POSSIBLE. WILL MENTION CB IN
CLOUD GROUPS...AS THUNDER WILL BE POSSIBLE. SHRA/TSRA SHOULD TEND TO
DIMINISH AFTER SUNSET WITH THE LOSS OF DAYTIME HEATING AND THE
DISTURBANCE MOVING EAST OF THE REGION. LOW STRATUS AND/OR FOG WILL
BE POSSIBLE TONIGHT INTO TUE MORNING WITH RESIDUAL LOW LEVEL
MOISTURE EXPECTED TO BE PRESENT AND LIGHT FLOW PERSISTING.

WINDS WILL BE GENERALLY SOUTHEAST AROUND 5 KT OR LESS THROUGH
12Z/TUE...ALTHOUGH STRONGER GUSTS ASSOC WITH THUNDERSTORMS ARE
POSSIBLE.

OUTLOOK...
TUE-WED...MAINLY VFR...POSSIBLE MVFR/IFR EARLY MORNING.
THU-FRI...VFR...CHC MVFR ASSOC WITH -SHRA.

&&

.FIRE WEATHER...
WET WEATHER CONTINUES AS ANOTHER IN A SERIES OF UPPER LEVEL
DISTURBANCES WILL MOVE OVER THE REGION TODAY TRIGGERING ANOTHER
ROUND OF SHOWERS AND THUNDERSTORMS. HIGH PRESSURE WILL THEN BUILD
IN FOR THE MID WEEK. HOWEVER UNSETTLED WEATHER WILL RETURN BY THE
END OF THE WORK WEEK.

&&

.HYDROLOGY...
SHOWERS AND THUNDERSTORMS MOVED THROUGH MUCH OF THE AREA SUNDAY
NIGHT INTO THIS MORNING...WITH RAINFALL AMOUNTS OF GENERALLY ONE
QUARTER TO THREE QUARTERS OF AN INCH. HOWEVER...WHERE SLOW MOVING
THUNDERSTORMS PRODUCED HEAVY RAINFALL...ONE TO TWO INCHES OF RAIN
OCCURRED ACROSS NARROW BANDS IN ALBANY...RENSSELAER...COLUMBIA...
ULSTER AND DUTCHESS COUNTIES. SO FAR ONLY MINOR RISES HAVE OCCURRED
ON MAIN STEM RIVERS.

ADDITIONAL RAINFALL WILL OCCUR TODAY...AS SHOWERS AND THUNDERSTORMS
ARE LIKELY ASSOCIATED WITH A DISTURBANCE MOVING THROUGH. ONCE AGAIN
HEAVY RAINFALL IS POSSIBLE...AS THE SHOWERS AND STORMS WILL BE SLOW
MOVING. MINOR URBAN AND SMALL STREAM FLOODING IS POSSIBLE...AND
ISOLATED FLASH FLOODING MAY OCCUR ESPECIALLY ACROSS HIGHER TERRAIN
OR URBAN AREAS. WHERE CONVECTION OCCURS...RAINFALL AMOUNTS OF ONE
HALF TO ONE INCH WILL OCCUR...ALTHOUGH HIGHER AMOUNTS EXCEEDING TWO
INCHES WILL BE POSSIBLE IN SLOW MOVING THUNDERSTORMS. THERE WILL BE
SOME WITHIN BANK RISES ON MAIN STEM RIVERS.

MAINLY DRY WEATHER IS EXPECTED TUESDAY AND WEDNESDAY...HOWEVER
CHANCES FOR RAINFALL INCREASE THURSDAY INTO FRIDAY...AS A WARM FRONT
APPROACHES.

FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING OBSERVED
AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE VISIT THE
ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON OUR WEBSITE.

&&

.ALY WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
MA...NONE.
VT...NONE.

&&

SYNOPSIS...IAA
NEAR TERM...BGM/IAA
SHORT TERM...IAA
LONG TERM...IAA
AVIATION...JPV
FIRE WEATHER...IAA
HYDROLOGY...JPV

WWW.WEATHER.GOV/ALBANY
Hazardous weather outlook, Jun 15, 4:39 AM EDT, 9 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBANY NY
439 AM EDT MON JUN 15 2009

CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066-
082>084-VTZ013>015-161100-
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE-
SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER-
SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN-
NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY-
EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY-
WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE-
WESTERN COLUMBIA-EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER-
WESTERN DUTCHESS-EASTERN DUTCHESS-NORTHERN FULTON-SOUTHEAST WARREN-
SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM-
439 AM EDT MON JUN 15 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN
CONNECTICUT...WESTERN MASSACHUSETTS...EAST CENTRAL NEW YORK AND
SOUTHERN VERMONT.

.DAY ONE...TODAY AND TONIGHT.

THERE IS A CHANCE FOR THUNDERSTORMS TODAY AS ANOTHER UPPER LEVEL
DISTURBANCE MOVES OVER THE REGION. THE STORMS WILL BE SLOW MOVERS
AND WILL BE CAPABLE OF PRODUCING HEAVY DOWNPOURS WHICH COULD LEAD
TO MINOR URBAN AND SMALL STREAM FLOODING AND EVEN ISOLATED FLASH
FLOODING. ALSO...SOME THUNDERSTORMS MAY PRODUCE SMALL HAIL.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THERE IS A CHANCE FOR THUNDERSTORMS SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jun 15, 12:31 PM EDT, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
1231 PM EDT MON JUN 15 2009

NYZ048-049-051-052-151715-
WESTERN ALBANY NY-WESTERN SCHENECTADY NY-EASTERN SCHENECTADY NY-
EASTERN ALBANY NY-
1231 PM EDT MON JUN 15 2009

...A STRONG THUNDERSTORM IN ALBANY AND SCHENECTADY COUNTIES...

AT 1228 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...AROUND HALF INCH HAIL...FREQUENT
LIGHTNING...AND HEAVY RAIN.  THIS STORM WAS LOCATED NEAR ALTAMONT...
OR ABOUT 7 MILES SOUTHWEST OF ROTTERDAM...AND MOVING EAST AT 10 MPH.

THE THUNDERSTORM WILL BE NEAR...
ALTAMONT BY 1240 PM EDT
ROTTERDAM BY 105 PM EDT
SCHENECTADY BY 110 PM EDT
GUILDERLAND BY 115 PM EDT

IN ADDITION TO LARGE HAIL AND STRONG WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

BGM
Special weather statement, Jun 15, 12:34 PM EDT, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
1234 PM EDT MON JUN 15 2009

VTZ013>015-151715-
BENNINGTON VT-EASTERN WINDHAM VT-WESTERN WINDHAM VT-
1234 PM EDT MON JUN 15 2009

...A STRONG THUNDERSTORM IN BENNINGTON AND WINDHAM COUNTIES...

AT 1232 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...AROUND HALF INCH HAIL...FREQUENT
LIGHTNING...AND HEAVY RAIN.  THIS STORM WAS LOCATED NEAR STRATTON...
OR ABOUT OVER STRATTON...AND MOVING NORTHEAST AT 5 MPH.

THE THUNDERSTORM WILL BE NEAR...
7 MILES SOUTH OF LONDONDERRY AND 9 MILES NORTHWEST OF TOWNSHEND BY
115 PM EDT

IN ADDITION TO HAIL AND HEAVY RAINFALL...CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY
LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU
CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

BGM
Special weather statement, Jun 15, 12:55 PM EDT, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
1255 PM EDT MON JUN 15 2009

NYZ042-043-151730-
NORTHERN WARREN NY-NORTHERN WASHINGTON NY-
1255 PM EDT MON JUN 15 2009

...STRONG THUNDERSTORMS IN WARREN AND WASHINGTON COUNTIES...

AT 1251 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS CAPABLE OF PRODUCING...AROUND HALF INCH HAIL.  THESE
STORMS WERE LOCATED BETWEEN BOLTON LANDING AND WHITEHALL. THE STORMS
WERE MOVING EAST AT 10 MPH.

THE THUNDERSTORM WILL BE NEAR...
BOLTON LANDING BY 110 PM EDT
8 MILES WEST OF WHITEHALL BY 130 PM EDT

IN ADDITION TO LARGE HAIL AND STRONG WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THESE STORMS. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

IF ON OR NEAR LAKE GEORGE GET OUT OF THE WATER AND MOVE INDOORS OR
INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO 15 MILES
FROM THE PARENT THUNDERSTORM.

OKEEFE
Local storm report, Jun 15, 1:02 PM EDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
102 PM EDT MON JUN 15 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1244 PM     HAIL             KERHONKSON              41.78N 74.30W
06/15/2009  E0.75 INCH       ULSTER             NY   TRAINED SPOTTER

&&

ROKEEFE
Special weather statement, Jun 15, 1:15 PM EDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
115 PM EDT MON JUN 15 2009

NYZ063-064-151745-
EASTERN ULSTER NY-WESTERN ULSTER NY-
115 PM EDT MON JUN 15 2009

...A STRONG THUNDERSTORM IN ULSTER COUNTY...

AT 114 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...AROUND HALF INCH HAIL...FREQUENT
LIGHTNING...AND HEAVY RAIN.  THIS STORM WAS LOCATED NEAR MOUNT
TREMPER...OR ABOUT 9 MILES SOUTH OF HUNTER...AND MOVING SOUTHEAST AT
5 MPH.

THE THUNDERSTORM WILL BE NEAR...
KENNETH L WILSON CAMPGROUND...WOODSTOCK AND WEST HURLEY BY 145 PM EDT

THIS IS A DANGEROUS STORM. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

BGM
Special weather statement, Jun 15, 1:33 PM EDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
133 PM EDT MON JUN 15 2009

NYZ042-043-083-151815-
NORTHERN WARREN NY-SOUTHEAST WARREN NY-NORTHERN WASHINGTON NY-
133 PM EDT MON JUN 15 2009

...STRONG THUNDERSTORMS IN WARREN AND WASHINGTON COUNTIES...

AT 132 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS CAPABLE OF PRODUCING...AROUND HALF INCH HAIL.  THIS
STORM WAS LOCATED NEAR BOLTON LANDING...OR ABOUT 8 MILES NORTHEAST OF
LAKE GEORGE VILLAGE...AND MOVING EAST AT 10 MPH.

THESE THUNDERSTORMS WILL BE NEAR...
COMSTOCK AND WHITEHALL BY 215 PM EDT

IF ON OR NEAR LAKE GEORGE GET OUT OF THE WATER AND MOVE INDOORS OR
INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO 15 MILES
FROM THE PARENT THUNDERSTORM.

The office that day

Everything else NWS Albany, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 14, 11:23 PM EDTAreal Flood AdvisoryALYAlbany, Rensselaer3 hr
Jun 15, 12:38 AM EDTAreal Flood AdvisoryALYUlster3 hr
Jun 15, 2:08 AM EDTAreal Flood AdvisoryALYDutchess3 hr
Jun 15, 11:39 AM EDTSevere Thunderstorm WarningALYFulton, Hamilton66 min
Jun 15, 12:16 PM EDTSevere Thunderstorm WarningALYUlster59 min
Jun 15, 12:18 PM EDTSevere Thunderstorm WarningALYGreene57 min
Jun 15, 1:00 PM EDTSevere Thunderstorm WarningALYGreene60 min
Jun 15, 1:18 PM EDTSevere Thunderstorm WarningALYSaratoga57 min
Jun 15, 1:21 PM EDTAreal Flood AdvisoryALYWarren, Washington3 hr
Jun 15, 1:35 PM EDTSevere Thunderstorm WarningALYGreene32 min
Jun 15, 1:41 PM EDTSevere Thunderstorm WarningALYWashington34 min
Jun 15, 2:16 PM EDTSevere Thunderstorm WarningALYSaratoga59 min
Jun 15, 2:35 PM EDTSevere Thunderstorm WarningALYUlster55 min
Jun 15, 2:40 PM EDTFlash Flood WarningALYWashington2 hr
Jun 15, 2:57 PM EDTSevere Thunderstorm WarningALYRensselaer, Saratoga, Washington63 min
Jun 15, 3:13 PM EDTSevere Thunderstorm WarningALYDutchess, Ulster62 min
Jun 15, 4:00 PM EDTSevere Thunderstorm WarningALYSaratoga, Warren60 min
Jun 15, 4:54 PM EDTSevere Thunderstorm WarningALYFulton, Hamilton, Rensselaer, Saratoga, Washington66 min
Jun 15, 4:59 PM EDTSevere Thunderstorm WarningALYMontgomery, Schenectady, Schoharie46 min
Jun 15, 5:41 PM EDTSevere Thunderstorm WarningALYAlbany, Fulton, Montgomery, Saratoga, Schenectady34 min
Jun 15, 6:16 PM EDTSevere Thunderstorm WarningALYAlbany, Rensselaer, Saratoga, Schenectady59 min
Jun 15, 6:18 PM EDTSevere Thunderstorm WarningALYAlbany, Columbia, Rensselaer, Saratoga, Schenectady57 min
Jun 15, 6:20 PM EDTAreal Flood AdvisoryALYAlbany, Rensselaer, Saratoga, Schenectady2 hr
Jun 15, 6:42 PM EDTFlash Flood WarningALYAlbany, Rensselaer84 min
Jun 15, 6:56 PM EDTSevere Thunderstorm WarningALYAlbany, Columbia, Greene, Rensselaer64 min
Jun 15, 7:45 PM EDTSevere Thunderstorm WarningALYColumbia56 min
Jun 15, 7:46 PM EDTAreal Flood AdvisoryALYColumbia, Rensselaer3 hr

Nearby

Severe Thunderstorm Warnings in New York, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.